Re: Cortisone shot at base of the toe on right foot.
If your foot is swelling where it wasn't before, you could be bleeding inside, which would usually cause it to look very bruised, it could be an allergic reaction to a preservative in the medication solution, which would generally cause a deep itching, or an infection, which would cause redness and heat, but this seems too soon for an infection. I would apply ice in case it is bleeding, elevate your foot, and get it checked tomorrow. A cortisone injection should not cause new swelling. I would also avoid aspirin, ibuprofen or any antiinflammatories that cause increased bleeding tendencies if it looks at all bruised. You didn't say which joint is involved but the amount of pain could suggest gout. I would be sure to ask for a blood test for uric acid when you are seen tomorrow. Gout affects usually the big toe joint or the instep of the foot and is excruciating. The shot may have aggravated it and there are specific meds that are used to treat gout.